Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 4, 2025, 4:23 PM MDT for Iron County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2025, 4:23 PM MDT (22:23 UTC)
- Expired
- Sep 4, 2025, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Iron County, UT
The radar
The Cedar City radar (KICX), 27 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495
WGUS55 KSLC 042223
FFWSLC
UTC021-050130-
/O.NEW.KSLC.FF.W.0025.250904T2223Z-250905T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
423 PM MDT Thu Sep 4 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Southeastern Iron County in southern Utah...
* Until 730 PM MDT.
* At 423 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.4 and 0.7 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
slot canyons, urban areas, highways, streets and
underpasses.
* Some locations that will experience flash flooding include...
Zion National Park, Kanarraville, Kanarra Creek, and Spring Creek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3748 11313 3750 11322 3757 11325 3758 11315
3754 11305
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCW2 follow-up statements
576
WGUS75 KSLC 042353
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
553 PM MDT Thu Sep 4 2025
UTC021-050130-
/O.CON.KSLC.FF.W.0025.000000T0000Z-250905T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron UT-
553 PM MDT Thu Sep 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS
EVENING FOR SOUTHEASTERN IRON COUNTY...
At 553 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
slot canyons, urban areas, highways, streets and
underpasses.
Some locations that will experience flash flooding include...
Zion National Park, Kanarraville, Kanarra Creek, and Spring Creek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3748 11313 3750 11322 3757 11325 3758 11315
3754 11305
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
HM458
WGUS75 KSLC 050126
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
726 PM MDT Thu Sep 4 2025
UTC021-050136-
/O.EXP.KSLC.FF.W.0025.000000T0000Z-250905T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron UT-
726 PM MDT Thu Sep 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT THIS EVENING FOR
SOUTHEASTERN IRON COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3748 11313 3750 11322 3757 11325 3758 11315
3754 11305
$$
HMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:07 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 4, 3:07 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 307 PM MDT Thu Sep 4 2025 .SYNOPSIS...Increasing moisture will bring increasingly widespread shower and thunderstorm coverage into the weekend. Activity decreases by early next week, with modestly gusty conditions developing by mid week. && .SHORT TERM (Through 12Z/6AM Saturday)... Afternoon visible satellite imagery continues to show the shear axis across southeast UT gradually moving ENE with time. This is supplemented by radar imagery representing a slowly spinning mass of showers along the shear axis spanning across UT, AZ, CO, and WY. A persistent cloud deck continues across the majority of central and southern UT, though southwestern UT has remained relatively clear through the afternoon. With analyzed PWATs ranging from 1-1.3" per mesoanalysis, observed dewpoints in the low to mid 50s, and instability ranging from 500-1000J/kg, thunderstorms across southwestern UT capable of flash flooding appear possible this afternoon into the evening hours along the western periphery of the shear axis. Currently, the WPC has central and southern UT in a Marginal Risk (1/4) for excessive rainfall. Through the majority of the day today, convection should remain scattered and transient in nature as upper level flow remains relatively weak. Additionally, shear isn't expected to be overly impressive with pulse and terrain-driven storms across southern UT. The main areas of concern are for areas across south-central UT where terrain-driven storms appear more likely, though given the persistent cloud cover resulting in ample convective inhibition (CIN) across the area per mesoanalysis, more impactful rain rates may be highly localized or not realized at all. Interestingly enough, lower Washington County could see a localized flooding setup closer to midnight this evening. Hi-res guidance, particularly the HRRR and RRFS suites have both been honing in on the moisture tongue advecting further north into southeastern NV. At the surface, a convergence axis / boundary near the northern end of the tongue appears evident with a subtle H5 shortwave perturbation moving overhead. This should be sufficient enough to spark storms along the boundary which will move southeast along the gradient. Additionally, a localized enhancement in wind shear is evident with ample mid-level shear around 20-25kts indicating that this cluster of storms could sustain itself and traverse all the way to lower Washington County. If this were to occur, this cluster of storms would theoretically move faster than the storms earlier due to likely establishing a cold pool balance of some sort along the way. However, likely due to higher PWATs across the area, guidance indicates that localized amounts up to 0.5"/hr, perhaps greater, are possible with this. There is still some uncertainty surrounding this, though it is quite interesting that there is a possible nighttime thunderstorm setup across an area where this is generally uncommon. Regarding Friday, a rinse and repeat setup appears likely as moisture continues surging north into the area. Cloud cover appears to diminish somewhat tomorrow which may result in higher instability across central and southern UT perhaps yielding a few more storms with higher rainfall rates. Similar to todays setup, given weaker flow aloft, these storms would be pulsey in nature and slow moving, or generally terrain-driven. Moisture quality also looks to increase tomorrow across southwestern UT serving to increase the flash flood probability across the area. For tomorrow, the majority of our popular National Parks / rec areas / canyons across southern Utah such as Bryce Canyon, Glen Canyon, Grand Staircase, Snow Canyon, Red Cliffs, and Zion NP all maintain the "probable" rating for flash flooding tomorrow afternoon. If you plan on recreating outside tomorrow across southern UT, particularly across rain-sensitive locations, please remain weather aware and/or have alternatives in mind. .LONG TERM (After 12Z/6AM Saturday), Issued 410 AM MDT... An upper-level shortwave trough eject off an upstream longwave trough into northern California late Friday into Saturday, shunting deep monsoon moisture initially over the western Great Basin into Utah and southwest Wyoming. This anomalous moisture, in addition to increased instability associated with this upper trough, will allow continued convective activity early Saturday morning mainly across western and northern Utah. This early morning convective activity has the potential to stabilize the environment across these areas, in turn inhibiting afternoon convective activity. Better chances for afternoon shower and thunderstorm development exist across southern, central, and eastern Utah, where PWAT anomalies around 150-175 percent of normal and generally slow storm motions support an increased flash flood risk. Ensembles support the aforementioned upstream longwave trough to phase into a closed low off the coast of northern California on Sunday, before gradually moving eastward into early next week. This will allow drier southwesterly flow to develop aloft on Sunday, limiting the amount of convective activity across Utah and southwest Wyoming as we head into next week. This increasing southwesterly flow is also expected to bring breezy afternoon winds through at least mid-week, bringing about elevated fire weather concerns through this period. && .AVIATION...KSLC...VFR conditions will prevail at the terminal through the period. Generally light diurnal wind shifts are expected today into Friday. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions expected through the period for all regional terminals with generally light, diurnal wind shifts. Scattered showers and thunderstorms developing over southern Utah will bring localized and temporary MVFR to IFR conditions in locally heavy rain and gusty outflow winds through this evening and early overnight hours. && .FIRE WEATHER...The monsoonal moisture surge continues to surge north tonight and tomorrow with another round of scattered convection developing across the majority of the state, perhaps as far north as the Cache Valley. Storms are expected to be wetter tomorrow across southern UT as deeper and higher quality moisture pushes in resulting in another day of flash flooding concerns across rain-sensitive locations and burn scars. Moisture quality declines further north across UT which may yield higher-based storms capable of gustier outflow winds rather than heavy rainfall. Moisture quality looks to increase statewide on Saturday as the final meaningful monsoon push of this stretch occurs with heavy rainfall appearing possible across all of UT. With this increase in moisture, expect excellent overnight recoveries each evening through Saturday. On Sunday, we will begin to see a drying trend as a system slowly meanders towards the west coast. This is due to enhanced southwesterly flow aloft which will serve to shut off the monsoonal moisture push into UT. Additionally, this will increase sustained wind speeds and wind gusts into next week which will serve to dry us out even more through the middle of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Worster LONG TERM...Whitlam AVIATION...Church FIRE WEATHER...Worster For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Sep 4, 2:50 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 250 PM MDT Thu Sep 4 2025 UTZ122-042115- Southwest Utah UT- 250 PM MDT Thu Sep 4 2025 ...A strong thunderstorm will impact portions of north central Iron County through 315 PM MDT ... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles northwest of Enoch, or 23 miles northwest of Cedar City, moving east at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of north central Iron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3810 11337 3804 11310 3785 11323 3793 11345 TIME...MOT...LOC 2049Z 282DEG 12KT 3799 11328 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<40 MPH JAC
Special weather statement, Sep 4, 2:52 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 252 PM MDT Thu Sep 4 2025 UTZ122-042115- Southwest Utah UT- 252 PM MDT Thu Sep 4 2025 ...A strong thunderstorm will impact portions of northwestern Iron County through 315 PM MDT ... At 252 PM MDT, Doppler radar was tracking a strong thunderstorm 31 miles east of Ranch Campground, or 32 miles east of Ursine, moving east at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of northwestern Iron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3794 11373 3810 11368 3808 11344 3787 11354 TIME...MOT...LOC 2052Z 285DEG 8KT 3799 11361 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<40 MPH JAC
Special weather statement, Sep 4, 3:15 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 315 PM MDT Thu Sep 4 2025 UTZ122-042145- Southwest Utah UT- 315 PM MDT Thu Sep 4 2025 ...A strong thunderstorm will impact portions of north central Iron County through 345 PM MDT ... At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 32 miles east of Ranch Campground, or 33 miles east of Ursine. This storm was nearly stationary. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of north central Iron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3795 11370 3810 11366 3809 11345 3789 11355 TIME...MOT...LOC 2115Z 274DEG 4KT 3800 11358 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<40 MPH JAC
Special weather statement, Sep 4, 3:47 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 347 PM MDT Thu Sep 4 2025 UTZ123>125-042215- Southern Mountains UT-Zion National Park UT- Lower Washington County UT- 347 PM MDT Thu Sep 4 2025 ...A strong thunderstorm will impact portions of central Washington County through 415 PM MDT ... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of La Verkin, or 15 miles west of Zion National Park. This storm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Toquerville and Pintura. This includes Interstate 15 between mile markers 28 and 36. Localized ponding may occur on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3730 11339 3743 11336 3740 11320 3727 11325 TIME...MOT...LOC 2146Z 278DEG 3KT 3734 11331 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH JAC
Special weather statement, Sep 4, 4:00 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 400 PM MDT Thu Sep 4 2025 UTZ122-124-125-042230- Southwest Utah UT-Southern Mountains UT-Zion National Park UT- 400 PM MDT Thu Sep 4 2025 ...A strong thunderstorm will impact portions of north central Washington and south central Iron Counties through 430 PM MDT ... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Cedar City. This storm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Kanarraville and Hamilton Fort. This includes the following highways... Interstate 15 between mile markers 43 and 55. Utah Route 56 between mile markers 47 and 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3752 11334 3769 11329 3763 11309 3748 11317 TIME...MOT...LOC 2159Z 276DEG 4KT 3759 11320 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH JAC
Special weather statement, Sep 4, 4:22 PM MDT, 1 minute before
Special Weather Statement National Weather Service Salt Lake City UT 422 PM MDT Thu Sep 4 2025 UTZ123>125-042245- Southern Mountains UT-Zion National Park UT- Lower Washington County UT- 422 PM MDT Thu Sep 4 2025 ...A strong thunderstorm will impact portions of central Washington County through 445 PM MDT ... At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of La Verkin, or 14 miles west of Zion National Park. This storm was nearly stationary. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Toquerville and Pintura. This includes Interstate 15 between mile markers 27 and 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3730 11337 3739 11333 3737 11321 3726 11328 TIME...MOT...LOC 2222Z 286DEG 3KT 3733 11329 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<40 MPH JAC
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:50 PM MDT | Special Weather Statement | SLC | Iron | 25 min |
| Sep 4, 2:52 PM MDT | Special Weather Statement | SLC | Iron | 23 min |
| Sep 4, 3:15 PM MDT | Special Weather Statement | SLC | Iron | 30 min |
| Sep 4, 3:47 PM MDT | Special Weather Statement | SLC | Washington | 28 min |
| Sep 4, 4:00 PM MDT | Special Weather Statement | SLC | Iron | 30 min |
| Sep 4, 4:08 PM MDT | Areal Flood Advisory | SLC | Washington | 3 hr |
| Sep 4, 4:22 PM MDT | Special Weather Statement | SLC | Washington | 23 min |
| Sep 4, 4:30 PM MDT | Special Weather Statement | SLC | Washington | 30 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.